[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.1.15. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 9, 1952

ANAPHYLACTIC SHOCK FOLLOWING INTRAVENOUS ADMINISTRATION OF VITAMIN B COMPLEX

Author Affiliations

Wytheville, Va.

JAMA. 1952;148(6):461-462. doi:10.1001/jama.1952.62930060002012a
Abstract

Vitamin preparations for parenteral administration have been employed extensively by all branches of medicine. In view of their wide parenteral use the ratio of serious reactions to the number of injections given must be exceedingly small; however, severe anaphylactic reactions do occur from parenteral administration of vitamins and for this reason the following case is reported as a reminder.

Circulatory collapse from intravenous1 and intramuscular2 injections of thiamine hydrochloride has been reported. Anaphylaxis due to intravenous administration of nicotinic acid3 and folic acid4 has also been reported, but to our knowledge no instance of circulatory collapse following intravenous administration of vitamin B complex has been recorded.

REPORT OF A CASE  F. H., a 52-year-old white insurance agent, had received parenteral injections of vitamin B complex intermittently from several physicians for about a year because of nervousness, fatigue, and malaise. He was seen by one of us

First Page Preview View Large
First page PDF preview
First page PDF preview
×